Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 52, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at May 10, 2007, 9:04 PM CDT for Live Oak County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2007, 9:04 PM CDT (02:04 UTC)
- Expired
- May 10, 2007, 10:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Live Oak County, TX
The radar
The Corpus Christi radar (KCRP), 87 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 5:54 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.1 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1187 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 6:48 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, May 10, 6:48 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 648 PM CDT THU MAY 10 2007 .UPDATE...UPDATED FOR SVR BOX #266. ZFP...CWF AND GRIDDED PRODUCTS SENT OUT. EXTENDED POPS OUT TO THE NORTHWEST FOR BOX. BEST SHOT FOR SEVERE WILL BE NORTHERN TIER OF COUNTIES ESPECIALLY NORTHEAST WHERE COOLEST MID LEVEL AIR EXISTS. SEVERE CONCERN EXPECTED TO DIMINISH A COUPLE OF HOURS AFTER SUNSET SINCE BOUNDARY LAYER FLOW WEAK. && .PREV DISCUSSION... /ISSUED 259 PM CDT THU MAY 10 2007/ SHORT-TERM (TONIGHT THROUGH FRIDAY NIGHT)...WL RETAIN LOW POPS FOR THIS EVENING/TNGT OWING TO THE UPPER LOW. BASED ON THE TRAJECTORY/ TIMING OF THE ASSOCIATED MID/UPPER Q-VECTOR PATTERN...SUBSIDENCE EXPECTED TO PREDOMINATE THE LAND AREAS BY 06Z FRI...THEN OVR THE COASTAL WATERS BY 18Z FRI. THUS DO NOT EXPECT PCPN FRI/FRI NGT... DESPITE SIGNIFICANT PW VALUES PROGD BY THE GFS. THE GFS THERMODYNAMIC PROFILES SUGGEST CLOUDS DRG THE OVERNIGHT/EARLY MORNING HOURS. MARINE...BASED ON THE EXPECTED TRAJECTORY/TIMING OF THE UPPER LOW... WL RETAIN A CHANCE FOR CONVECTION UNTIL FRIDAY AFTN. WIND/SEAS WL REMAIN BELOW SCEC CATEGORY. AVIATION...MSTR WL BE SUFFICIENT FOR MVFR CEILINGS DRG THE 06Z-15Z FRI PERIOD OVR THE CNTRL/ERN CWFA...WITH THESE CONDITIONS AREAWIDE DRG THE 06Z-12Z SAT PERIOD. OTHERWISE...VFR CONDITIONS ARE EXPECTED. LONG-TERM (SATURDAY THROUGH THURSDAY)...MAIN CONCERN IN THE EXTENDED FORECAST PERIOD IS THE PRECIP CHANCES SATURDAY INTO SUNDAY ASSOCIATED WITH THE UPPER LEVEL TROUGH AXIS PROGGED TO BE IN PLACE ACROSS THE GULF OF MEXICO. MODELS INDICATE MOISTURE POOLING ALONG THE COASTAL BEND ON THE BACK SIDE OF THE TROUGH...WITH PWATS PROGGED TO BE BETWEEN 1.4 AND 1.7. ALSO A WEAK SHORTWAVE ROTATING AROUND THE BACK END OF THE UPPER LEVEL TROUGH MAY BE ENOUGH TO GENERATE ISOLATED CONVECTION ACROSS SOUTH TX...MAINLY ACROSS THE EASTERN AREAS. THEREFORE...HAVE INDICATED SLIGHT CHANCE POPS IN THE FORECAST FOR THE EASTERN CWA ON SAT AND SUN. REST OF PERIOD LOOKS DRY AS UPPER LEVEL RIDGING BUILDS IN. WINDS WILL BE UNUSUALLY LIGHT OVER THE WEEKEND...WITH SLIGHTLY STRONGER SE FLOW EXPECTED TO PICK UP TUES INTO WED. TEMPS WILL GENERALLY BE A COUPLE OF DEGREES ABOVE NORMAL THROUGHOUT THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 64 83 65 86 65 / 20 10 10 20 10 VICTORIA 63 84 62 87 63 / 30 10 10 20 10 LAREDO 69 93 69 93 71 / 10 10 10 10 10 ALICE 63 86 63 89 64 / 20 10 10 10 10 ROCKPORT 66 80 67 85 68 / 30 10 10 20 10 COTULLA 64 88 63 90 64 / 20 10 10 10 10 KINGSVILLE 63 85 64 87 66 / 20 10 10 20 10 NAVY CORPUS 67 79 68 84 69 / 20 10 10 20 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && GW/86...PUBLIC/GRIDS TE/81...MESO/AVIATION
Hazardous weather outlook, May 10, 5:46 AM CDT, 15 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 546 AM CDT THU MAY 10 2007 GMZ230-235-250-255-270-275-TXZ229>234-239>247-111100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 546 AM CDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE FROM WEST TEXAS INTO SOUTHEAST TEXAS BY TONIGHT. THIS LOW WILL INTERACT WITH AMPLE MOISTURE AND AN UNSTABLE AIRMASS TO PRODUCE SCATTERED THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS THE CENTRAL AND EASTERN PORTIONS OF SOUTH TEXAS AND ALSO THE ADJACENT WATERS. SOME OF THESE STORMS WILL BE SEVERE THIS AFTERNOON AND EVENING ACROSS THE EASTERN PORTIONS OF THE COASTAL BEND. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. THE SEVERE THREAT WILL DIMINISH BY LATE EVENING. HOWEVER...THE POTENTIAL FOR HEAVY RAIN WILL STILL EXIST THROUGH TONIGHT. RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES WILL BE POSSIBLE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS WILL OCCUR ON FRIDAY ACROSS MOST OF SOUTH TEXAS DUE TO AN UPPER LOW AFFECTING THE AREA. SOME OF THE STORMS MAY BE STRONG TO SEVERE. ONCE AGAIN...LARGE HAIL...STRONG WINDS AND HEAVY RAIN WILL BE POSSIBLE WITH THE STRONGER STORMS. ADDITIONAL RAINFALL AMOUNTS OVER 1 INCH CAN BE EXPECTED IN SOME LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING FOR THE COASTAL BEND. MB/JR
In the hours before
Special weather statement, May 10, 7:45 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 745 PM CDT THU MAY 10 2007 TXZ234-110115- VICTORIA- 745 PM CDT THU MAY 10 2007 ...A STRONG THUNDERSTORM WAS AFFECTING VICTORIA COUNTY... AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR INEZ...OR 9 MILES WEST OF EDNA...MOVING EAST AT 20 MPH. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. TE
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:28 PM CDT | Flash Flood Warning | CRP | Victoria | 2 hr |
| May 10, 7:56 PM CDT | Severe Thunderstorm Warning | CRP | Victoria | 23 min |
| May 10, 8:43 PM CDT | Severe Thunderstorm Warning | CRP | McMullen | 62 min |
| May 10, 9:21 PM CDT | Flash Flood Warning | CRP | Victoria | 114 min |
| May 10, 11:17 PM CDT | Special Marine Warning | CRP | 88 min | |
| May 11, 12:09 AM CDT | Severe Thunderstorm Warning | CRP | Duval | 51 min |
| May 11, 12:29 AM CDT | Tornado Warning | CRP | Duval | 31 min |
| May 11, 12:57 AM CDT | Tornado Warning | CRP | Duval | 33 min |
| May 11, 1:33 AM CDT | Tornado Warning | CRP | Duval | 19 min |
| May 11, 1:58 AM CDT | Severe Thunderstorm Warning | CRP | Duval | 62 min |
| May 11, 3:18 AM CDT | Severe Thunderstorm Warning | CRP | Jim Wells | 22 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.